MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 423-001
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a severely calcified lesion in the mid superficial femoral artery (sfa).A spectranetics turbo-elite laser atherectomy catheter, along with a 0.014 guidewire (manufacturer unknown), was used to treat the patient.During use, the guidewire could no longer be advanced; therefore, by choice, the turbo-elite and guidewire were removed as a system.Upon removal, laser light was noted coming from the side of the catheter.The guide wire was removed from the turbo-elite and a new turbo-elite was used with the existing guide wire.Treatment was complete and there was no reported patient harm.This report is being submitted due to unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
A2) patient age and date of birth - not available from facility.A3b) patient gender - not available from facility.A4) patient weight - not available from facility.A5/a6) patient ethnicity and race - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.D4) device serial number - not available from facility.H3/h6) the turbo-elite device was not returned for evaluation; thus, no returned product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
H3) the turbo-elite device was returned for evaluation.Visual inspection found wrinkles in multiple locations along the working length.At the distal tip, broken fibers, burnt and melted jacket, and a slight breach was observed.H6) based on the device evaluation and investigation, the broken fibers resulted in the burning/melting of the outer jacket; however, the cause of the broken fibers could not be established.Type of investigation code b01 replaced (from b17).Investigation findings code c0706 replaced (from c20).Investigation conclusions code d15 replaced (from d14).All other codes remain applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22185608
Report Number3007284006-2025-00111
Device Sequence Number8571060
Product Code MCW
UDI-Device Identifier00813132024772
UDI-Public(01)00813132024772(17)261030(10)0303326942
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K250385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number423-001
Device Catalogue Number423-001
Device Lot Number0303326942
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018 GUIDE WIRE (MANUFACTURER UNK); 7F INTRODUCER SHEATH (MANUFACTURER UNK); PHILIPS LASER SYSTEM
Patient SexMale